Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at May 21, 2019, 11:01 PM CDT for Jefferson County, Wayne County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 11:01 PM CDT (04:01 UTC)
- Expired
- May 21, 2019, 11:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
Counties Jefferson County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
769
WWUS83 KPAH 220401
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1101 PM CDT Tue May 21 2019
ILZ075-076-081-082-220445-
Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
1101 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...EASTERN JEFFERSON...
NORTHEASTERN FRANKLIN AND NORTHWESTERN HAMILTON COUNTIES UNTIL 1145
PM CDT...
At 1100 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Centralia to 6 miles west of Mcleansboro.
Movement was northeast at 50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Fairfield, Mount Vernon, Wayne City, Bluford, Cisne, Dahlgren, Dix,
Jeffersonville, Belle Rive, Sims, Keenes, Johnsonville and Belle
Prairie City.
A Tornado Watch remains in effect until 300 AM CDT for south central
Illinois.
LAT...LON 3860 8820 3858 8818 3802 8865 3847 8912
3847 8870 3861 8869
TIME...MOT...LOC 0400Z 204DEG 63KT 3848 8905 3810 8866
$$
DWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at May 21, 6:00 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 21, 6:00 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
600 PM CDT Tue May 21 2019
.UPDATE...
Issued at 554 PM CDT Tue May 21 2019
Update for 00z aviation only.
&&
.SHORT TERM...(THIS EVENING THROUGH Wednesday)
ISSUED AT 201 PM CDT TUE MAY 21 2019
Interesting scenario shaping up for this evening. Satellite shows
most of the low clouds have moved out of the area. Surface
analysis and radar indicate the old outflow boundary turned warm
front stretches from just east of Paducah to the MO/AR border.
Winds have yet to really pick up but expect some stronger winds
during the later afternoon. Will keep the Lake Wind Advisory in
effect.
Isolated showers, possible thunderstorms have developed in a small
theta-e ridge which runs from Marion IL to the bootheel of MO.
Expect the activity to continue into the late afternoon hours.
The boundary will continue to slowly lift north through the area
the rest of the afternoon. The squall line in western MO/AR will
gradually move east during this time. Expect it to reach the
Carter/Ripley county area between 6-7PM. Looks like between 6 and
10 PM is the best time for any severe weather with CAPE values
from 1000 to 2000 J/kg and bulk shear values over 60 kts. The
severe threat diminishes rapidly as CAPE values drop off after
sunset. So SEMO and southwest Illinois have the best bet to see
any severe weather. Damaging winds will be the main threat,
although a QLCS tornado is possible.
The band of showers/storms will become more southwest/northeast
orientated overnight as it moves into the upper level ridge over
the southwest US. This will linger chances over the Pennyrile
area through most of the day tomorrow.
.LONG TERM...(Wednesday Night THROUGH Tuesday)
ISSUED AT 253 PM CDT TUE MAY 21 2019
he forecast confidence associated with this forecast package is
average (40-60%) mainly due uncertainty with the southward extent of
rain chances across the WFO PAH forecast area.
The biggest challenge will be the location of the mean western U.S.
trough and the semi-permanent closed low along and north of the
Great Lakes through the period. The combination of these two
features will reinforce the baroclinic zone (most likely reflected
as a stationary front over parts of northern MO/Central IL and IN)
north of the WFO PAH forecast area. As shortwave energy interacts
this boundary, MCS's (Mesoscale Convective Systems) will likely push
east and south with time. Given the transient jet dynamics and
insolation (sunshine) to the south of this boundary, could see
diurnal activity work south into a high CAPE environment. Depending
on the degree of capping aloft, the best convection will be tied to
the northern 1/3 to 1/2 of WFO PAH forecast area. Any further
southward development would be tied to the degree of cold pool
dominated upshear convection into the afternoon and evening hours.
Any influence of the western trough may impact the retrograde motion
of the ridge back north into the WFO PAH forecast area. Where most
of the models agree, a lower PoP forecast was incorporated into the
forecast.
For now, utilized a greater blend of GFS influence through Thursday,
with a transition to ECMWF for the remainder of the forecast period.
These model preferences were overlaid over the regional model
initialization.
&&
.AVIATION...
Issued at 554 PM CDT Tue May 21 2019
VFR conditions will erode from west to east this evening. We could
start to encounter TSRA as early as 1z at CGI and much later at
PAH and MVN. We may even stay VFR at EVV and OWB. There will also
be some LLWS overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory until 9 PM CDT this evening for ILZ075>078-
080>094.
MO...Lake Wind Advisory until 9 PM CDT this evening for MOZ076-086-
087-100-107>112-114.
IN...Lake Wind Advisory until 9 PM CDT this evening for INZ081-082-
085>088.
KY...Lake Wind Advisory until 9 PM CDT this evening for KYZ001>022.
&&
UPDATE...KH
SHORT TERM...PS
LONG TERM...Smith
AVIATION...KHHazardous weather outlook, May 21, 3:05 PM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 305 PM CDT Tue May 21 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 305 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A line of strong to severe storms is expected to move into southeast Missouri late this afternoon and into the evening. Damaging winds and isolated tornadoes are the main hazards. Breezy conditions today will result in an elevated hazard for boaters on area lakes. As a result, a Lake Wind Advisory has been issued for the entire region from noon until 9 PM. Flooding continues on the Mississippi River and its tributaries. Please refer to the latest river flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Widely scattered to scattered thunderstorms are expected across the northern half of the outlook area Thursday, then again Saturday through Monday. Locally heavy rain and lightning will be the primary hazards. An isolated strong thunderstorm or two may pulse up with damaging wind gusts or hail, especially during the peak heating of the day. Flooding continues on the Mississippi River and its tributaries. Please refer to the latest river flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening over southeast Missouri and portions of southern Illinois. PS
In the hours before
Local storm report, May 21, 8:59 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
859 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG 1 NE JACKSON 37.39N 89.64W
05/21/2019 CAPE GIRARDEAU MO TRAINED SPOTTER
FUNNEL CLOUD SEEN FROM NORTHEAST SIDE OF
JACKSON, MO.
0702 PM TSTM WND DMG 3 W HARVIELL 36.66N 90.54W
05/21/2019 BUTLER MO TRAINED SPOTTER
PAH I HAVE A LATE REPORT OF A HOUSE DAMAGED
ON 10932 U.S. 160 HARVIELL MO WHICH IS .09
MILE WEST OF U.S. 67. COVERED REAR DECK THAT
WAS PICKED UP AND THROWN APROX. 100 YARDS
NORTH OF HOME. THE ROOF OF HOME WAS DAMAGED
ALONG WITH A CHIMNEY. ONE OUT BUILDING
(BARN) HAD TIN REMOVED FROM ROOF. APPEARS TO
STRAIGHT LINE WINDS. TIME WAS 7:02 PM.
&&Special weather statement, May 21, 8:59 PM CDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Paducah KY 859 PM CDT Tue May 21 2019 ILZ080-220245- Perry IL- 859 PM CDT Tue May 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 945 PM CDT... At 859 PM CDT, Doppler radar was tracking a strong thunderstorm over Willisville, or 11 miles southwest of Pinckneyville, moving northeast at 45 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pinckneyville, Tamaroa, Willisville and Cutler. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 300 AM CDT for southern and south central Illinois. LAT...LON 3821 8918 3795 8934 3796 8959 3822 8959 TIME...MOT...LOC 0159Z 209DEG 40KT 3798 8955 SP
Local storm report, May 21, 10:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST WOODLAWN 38.33N 89.03W
05/21/2019 E55 MPH JEFFERSON IL TRAINED SPOTTER
ESTIMATED 55 MPH WIND 15 MILES NORTH OF
SESSER IL.
&&
SPLocal storm report, May 21, 10:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST CARTERVILLE 37.76N 89.10W
05/21/2019 E55 MPH WILLIAMSON IL TRAINED SPOTTER
ESTIMATED 55 MPH WINDS AND PENNY SIZED HAIL.
&&
SPLocal storm report, May 21, 10:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND GST 3 SE ANNA 37.43N 89.21W
05/21/2019 E60 MPH UNION IL TRAINED SPOTTER
2.5 MILES SE OF ANNA AT THE INTERSECTION OF
HWY 51 AND 630N.
&&
DJMSpecial weather statement, May 21, 11:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1101 PM CDT Tue May 21 2019
ILZ075-076-081-082-220445-
Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
1101 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...EASTERN JEFFERSON...
NORTHEASTERN FRANKLIN AND NORTHWESTERN HAMILTON COUNTIES UNTIL 1145
PM CDT...
At 1100 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Centralia to 6 miles west of Mcleansboro.
Movement was northeast at 50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Fairfield, Mount Vernon, Wayne City, Bluford, Cisne, Dahlgren, Dix,
Jeffersonville, Belle Rive, Sims, Keenes, Johnsonville and Belle
Prairie City.
A Tornado Watch remains in effect until 300 AM CDT for south central
Illinois.
LAT...LON 3860 8820 3858 8818 3802 8865 3847 8912
3847 8870 3861 8869
TIME...MOT...LOC 0400Z 204DEG 63KT 3848 8905 3810 8866
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 35 min |
| May 21, 8:49 PM CDT | Tornado Warning | PAH | Jackson | 26 min |
| May 21, 8:59 PM CDT | Special Weather Statement | PAH | Perry | 46 min |
| May 21, 9:05 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| May 21, 9:08 PM CDT | Tornado Warning | PAH | Perry | 37 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 32 min |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 30 min |
| May 21, 9:36 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry | 24 min |
| May 21, 9:36 PM CDT | Tornado Warning | PAH | Alexander, Jackson, Union, Williamson | 39 min |
| May 21, 9:40 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 35 min |
| May 21, 9:46 PM CDT | Tornado Warning | PAH | Jefferson | 29 min |
| May 21, 10:00 PM CDT | Tornado Warning | PAH | Franklin, Jefferson | 30 min |
| May 21, 10:05 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 25 min |
| May 21, 10:20 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 40 min |
| May 21, 10:33 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 42 min |
| May 21, 11:02 PM CDT | Areal Flood Advisory | PAH | Franklin, Jefferson, Williamson | 3 hr |
| May 21, 11:11 PM CDT | Special Weather Statement | PAH | Saline | 34 min |
| May 21, 11:24 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 36 min |
| May 21, 7:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 26 min |
| May 21, 7:16 PM CDT | Special Weather Statement | PAH | Bollinger, Butler, Stoddard, Wayne | 74 min |
| May 21, 7:53 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 37 min |
| May 21, 8:06 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 24 min |
| May 21, 8:17 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard | 73 min |
| May 21, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 35 min |
| May 21, 8:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 29 min |
| May 21, 8:44 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 31 min |
| May 21, 9:06 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 3 hr |
| May 22, 6:45 AM CDT | River Flood Warning | PAH | Wayne | 15 hr |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.